Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Cheyenne, WY

June 7, 2012Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2012, 3:05 PM MDT for Laramie County, Wyoming. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 3:05 PM MDT (21:05 UTC)
Expired
Jun 7, 2012, 4:00 PM MDT
In force
55 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 49 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:46 AM MDTTornado WatchSPC10 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WUUS55 KCYS 072105
SVRCYS
WYC021-072200-
/O.NEW.KCYS.SV.W.0034.120607T2105Z-120607T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT THU JUN 7 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 400 PM MDT

* AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF GUN BARREL...OR 24 MILES NORTHEAST OF CHEYENNE...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GUN BARREL AND ALBIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4152 10410 4117 10410 4130 10463 4146 10464
TIME...MOT...LOC 2105Z 265DEG 22KT 4140 10443
WIND...HAIL 60MPH 1.00IN

$$

HAMMER
2 follow-up statements
973 
WWUS55 KCYS 072129 RRA
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT THU JUN 7 2012

WYC021-072200-
/O.CON.KCYS.SV.W.0034.000000T0000Z-120607T2200Z/
LARAMIE WY-
329 PM MDT THU JUN 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LARAMIE COUNTY UNTIL 400 PM MDT...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GUN
BARREL...OR 27 MILES NORTHEAST OF CHEYENNE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  GUN BARREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4129 10458 4147 10458 4152 10410 4117 10410
TIME...MOT...LOC 2129Z 256DEG 15KT 4141 10441
WIND...HAIL 60MPH 1.00IN

$$

HAMMER
439 
WWUS55 KCYS 072155
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT THU JUN 7 2012

WYC021-072206-
/O.EXP.KCYS.SV.W.0034.000000T0000Z-120607T2200Z/
LARAMIE WY-
355 PM MDT THU JUN 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE COUNTY
WILL EXPIRE AT 400 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 800 PM MDT.

LAT...LON 4129 10458 4147 10458 4152 10410 4117 10410
TIME...MOT...LOC 2156Z 256DEG 15KT 4143 10426

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:57 AM MDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 7, 11:57 AM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1157 AM MDT THU JUN 7 2012

.UPDATE...UPDATED FORECAST PACKAGE TODAY TO INCLUDE THE TORNADO
WATCH WHICH HAS RECENTLY BEEN ISSUE...IN EFFECT UNTIL 8 PM THIS
EVENING. WITH SATURATED GROUND CONDITIONS FROM YESTERDAYS VERY
HEAVY RAINFALL...WILL ALSO ISSUE A FLASH FLOOD WATCH FOR ALL OF
THE WESTERN NEBRASKA PANHANDLE AS WELL AS LARAMIE AND GOSHEN
COUNTIES ACROSS FAR SOUTHEAST WYOMING. ANY ONE TO TWO INCH
RAINFALL AMOUNTS IN THE SPAN OF AN HOUR WILL CREATE FLASH FLOODING
ISSUES THIS AFTERNOON. SEVERE THUNDERSTORMS TODAY HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS AS WELL.
INCREASED POP TO BETWEEN 60 TO 80 PERCENT EAST OF THE LARAMIE
RANGE THROUGH THIS EVENING.

.AVIATION...18Z TAF ISSUANCE. MVFR CIGS AND PATCHY FOG HAS LIFTED
LATE THIS MORNING. LOW LEVEL MOISTURE AND QUITE A BIT OF
INSTABILITY WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS...SOME STRONG THROUGH THIS AFTERNOON AND EARLY THIS
EVENING. STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HAIL ARE
THE MAIN THREATS WITH THESE STORMS. LOCALIZED BRIEF IFR CONDITIONS
ARE POSSIBLE IN THE HEAVIEST THUNDERSTORMS AT ALL LOCATIONS EXCEPT
FOR KRWL. OTHERWISE...CONDITIONS WILL GRADUALLY IMPROVE FROM
NORTHWEST TO SOUTHEAST THIS EVENING.

&&

PREV DISCUSSION... /ISSUED 347 AM MDT THU JUN 7 2012/

SHORT TERM...TODAY THROUGH SATURDAY...
THE PREDAWN WATER VAPOR IMAGERY LOOP SHOWED A PLUME OF MID LEVEL
MOISTURE OVER THE NORTH/CENTRAL HIGH PLAINS. A SHORTWAVE TROUGH
EXTENDED FROM WESTERN SOUTH DAKOTA INTO NORTHEAST COLORADO...WHICH
PROVIDED LIFT FOR ISOLATED TO SCATTERED CONVECTION. THE MOST
PERSISTENT SHOWER/TSTORM ACTIVITY WAS LIFTING NORTHEAST ACROSS
NORTHWEST NEBRASKA. LOCALLY HEAVY RAIN AND GUSTY WINDS ACCOMPANIED
THE TSTORMS. A CLUSTER OF TSTORMS MOVING NORTHEAST ALONG I-76 IN
NORTHEAST COLORADO MAY AFFECT CHEYENNE COUNTY DURING THE NEXT FEW
HOURS. A SURFACE FRONT WAS STALLED FROM THE WESTERN DAKOTAS
THROUGH SOUTHEAST WYOMING AND WEST CENTRAL COLORADO. THIS FRONT
SEPARATED DEW POINTS IN THE 40S AND 50S EAST WITH 20S AND 30S TO
ITS WEST.

TODAY/S SYNOPTIC SETUP FOR STRONG CONVECTION FOR EASTERN PORTIONS
OF THE CWFA THIS AFTERNOON AND EVENING LOOKS SIMILAR TO WEDNESDAY.
A SHORTWAVE TROUGH OVER IDAHO AND UTAH WILL MOVE NORTHEAST ACROSS
WYOMING AND NORTHERN COLORADO THIS AFTERNOON. TIMING OF THIS FEATURE
WILL BE CRITICAL TO CONVECTIVE DEVELOPMENT WITH MOISTURE CONVERGENCE
AND SURFACE LIFT FROM THE AFOREMENTIONED FRONT AND TROUGH. 00Z NAM
BUFKIT SOUNDING DATA DEPICT A TIGHT EAST-WEST DEW POINT GRADIENT
(20S WEST TO 50S EAST) ALONG WITH LIFTED INDICES FROM -2 TO -5
CELSIUS AND CAPES FROM 1500-2000 J/KG EAST OF THE LARAMIE RANGE
DURING THE 18Z TO 00Z TIME PERIOD. 0-6KM SHEAR VALUES OF 20-35 KT
ARE INDICATIVE OF MULTICELL/SUPERCELL TSTORM MODES WITH LARGE HAIL
AND DAMAGING THE PRIMARY THREATS. THERE IS VERY LOW PROBABILITY OF
A FEW WEAK TORNADOES. PRECIP WATER VALUES OF 0.75 TO 1.25 INCHES
ALSO BRING THE POTENTIAL FOR HEAVY RAINFALL WITH THE STRONGER
CELLS... WHICH MAY CONTRIBUTE TO LOCALIZED FLOODING. IT LOOKS LIKE
TSTORMS WILL INITIATE OVER THE LARAMIE RANGE EARLY AFTERNOON THEN
SPREAD EAST ONTO THE EASTERN PLAINS/WESTERN NEBRASKA PANHANDLE
LATE AFTERNOON. THE SEVERE THREAT WILL EXTEND UNTIL MID EVENING
FOR THE WESTERN PANHANDLE. SHOWERS/TSTORMS SHOULD END BY MIDNIGHT
AS THE FRONTAL FORCING AND SHORTWAVE EXIT THE REGION. WITH LOW
LEVEL MOISTURE AND LIGHT WINDS IN PLACE EAST OF THE LARAMIE
RANGE...PATCHY LATE NIGHT FOG WILL BE POSSIBLE. DRIER AND MORE
STABLE AIR WILL BEGIN TO OVERTAKE WYOMING FRIDAY AS A HIGH
PRESSURE RIDGE BUILDS OVER THE REGION. THE NAM AND GFS SHOW LOW
LEVEL INSTABILITY PRESENT OVER WESTERN NEBRASKA FRIDAY AFTERNOON
HOWEVER THE MID LEVELS WILL BE CAPPED PRECLUDING CONVECTIVE
DEVELOPMENT. IT WILL REMAIN DRY SATURDAY WITH PLENTY OF SUBSIDENCE
ALOFT WITH THE RIDGE AXIS OVER THE HIGH PLAINS.

TEMPERATURES TODAY WILL BE SLIGHTLY COOLER OWING TO LINGERING LOW
CLOUDINESS THROUGH THE MORNING ALONG AND EAST OF THE LARAMIE RANGE.
700 MB TEMPERATURES CLIMBING INTO THE TEENS CELSIUS MEANS MUCH WARMER
TEMPERATURES ARE ON TAP FRIDAY AND SATURDAY WITH 80S AND 90S FOR THE
HIGH PLAINS.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
A GENERALLY DRY AND MILD TO WARM WEATHER PATTERN EXPECTED TO BE OVER
THE REGION DURING THE PERIOD AS UPPER FLOW BECOMES MORE WESTERLY AND
BETTER MOISTURE GETS SHUNTED SOUTH OF THE CWA. PACIFIC COLD FRONT
WILL SWEEP ACROSS THE CWA SAT NIGHT BRINGING A BREEZY AND COOLER DAY
SUNDAY AS UPPER SYSTEM WRAPS UP OVER SOUTHERN SASK. SFC HIGH BUILDS
OVER THE REGION SUNDAY AND MONDAY THEN SHIFTS EAST TUESDAY. A BIT OF
CONVECTION POSSIBLE TUESDAY AFTERNOON IF ENOUGH MOISTURE CAN RETURN
UP BACK SIDE OF HIGH. MAINLY DRY AND WARMER WEDNESDAY AS UPPER RIDGE
BUILDS A BIT OVER THE REGION.

FIRE WEATHER...
A STALLED FRONTAL BOUNDARY FROM NORTHEAST TO SOUTHEAST WYOMING...
SURFACE TROUGH OVER THE WESTERN NEBRASKA PANHANDLE AND A PASSING
UPPER LEVEL DISTURBANCE WILL BE THE FOCI FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING ALONG AND EAST OF THE LARAMIE
RANGE. EAST TO SOUTHEAST LOW LEVEL FLOW WILL MAINTAIN HIGH RELATIVE
HUMIDITIES IN THESE AREAS. WEST OF THE LARAMIE RANGE...LOWEST
RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT. THUNDERSTORMS
THAT DEVELOP WILL HAVE THE POTENTIAL FOR HAIL... STRONG WINDS AND
LOCALLY HEAVY RAIN. THE FRONT WILL DISSIPATE FRIDAY AS HIGH PRESSURE
ALOFT BUILDS OVER THE HIGH PLAINS. MUCH DRIER AIR WILL OVERSPREAD
THE DISTRICT FRIDAY...AND ESPECIALLY SATURDAY. GUSTY SOUTHWEST WINDS
ALONG AND WEST OF THE LARAMIE RANGE COMBINED WITH RELATIVE
HUMIDITIES IN THE 5 TO 15 PERCENT RANGE WILL ELEVATE THE WILDLAND
FIRE DANGER BOTH FRIDAY AND SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...REC
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jun 7, 12:18 PM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1218 PM MDT THU JUN 7 2012

WYZ101>103-105>108-110-112>119-081830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1218 PM MDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHEAST WYOMING UNTIL 8
PM THIS EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 9 PM LATE THIS EVENING.

THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP THROUGH THIS
AFTERNOON AND MOVE ACROSS THE AREA THIS EVENING. STORMS COULD
BECOME SEVERE FROM FAR EASTERN WYOMING INTO THE NEBRASKA PANHANDLE
WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN THREATS ALONG MORE
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. STILL CANNOT RULE OUT
AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-081830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1218 PM MDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR WESTERN NEBRASKA UNTIL 8 PM THIS
EVENING. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM
LATE THIS EVENING.

THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ACROSS THE
MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON AND MOVE INTO
WESTERN NEBRASKA BY LATE THIS AFTERNOON. STORMS COULD BECOME
SEVERE FROM WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN
THREATS ALONG MORE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
AN ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 7, 1:34 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             15 W MULE CREEK JUNCTIO 43.38N 104.52W
06/07/2012  E0.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

            COVERS THE GROUND. HEAVY RAIN. ESTIMATED GUST TO 50 MPH.

&&

BCHAPMAN
Special weather statement, Jun 7, 1:38 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT THU JUN 7 2012

NEZ095-WYZ102-108-072030-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-
138 PM MDT THU JUN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX...EXTREME
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 230 PM
MDT...

AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRAIRIE CENTER...OR 24 MILES SOUTHEAST OF
LUSK...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISON...
  VAN TASSELL...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4289 10389 4265 10360 4240 10412 4254 10427
TIME...MOT...LOC 1938Z 232DEG 19KT 4253 10410

FINCH
Local storm report, Jun 7, 2:23 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             13 ESE WINDY PEAK       42.20N 105.35W
06/07/2012  M1.75 INCH       ALBANY             WY   TRAINED SPOTTER

            THIS REPORT WAS FROM THE COW CAMP FIRE CAMP

&&

MWEILAND
Local storm report, Jun 7, 2:24 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             HARRISON                42.69N 103.88W
06/07/2012  M0.25 INCH       SIOUX              NE   TRAINED SPOTTER

            HAIL COVERED THE GROUND. ALSO HEAVY RAINFALL.

&&

MWEILAND
Local storm report, Jun 7, 2:43 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             14 NW WHEATLAND         42.19N 105.15W
06/07/2012  M0.75 INCH       PLATTE             WY   TRAINED SPOTTER

            PENNY SIZED HAIL FELL FROM 227 PM TO 237 PM. ONE HALF
            INCH OF RAIN FELL IN 45 MINUTES.

&&

MWEILAND
Special weather statement, Jun 7, 2:49 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT THU JUN 7 2012

WYZ118-119-072145-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
249 PM MDT THU JUN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE COUNTY UNTIL 345
PM MDT...

AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF HILLSDALE...OR 19 MILES
NORTHEAST OF CHEYENNE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GUN BARREL...
  MERIDEN REST AREA...
  ALBIN...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4156 10406 4130 10406 4131 10466 4157 10465
TIME...MOT...LOC 2049Z 270DEG 16KT 4138 10459

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:01 PM MDTSpecial Weather StatementCYSAlbany44 min
Jun 6, 6:17 PM MDTSevere Thunderstorm WarningCYSLaramie58 min
Jun 6, 6:49 PM MDTSpecial Weather StatementCYSPlatte56 min
Jun 6, 6:51 PM MDTSpecial Weather StatementCYSLaramie54 min
Jun 6, 7:48 PM MDTSpecial Weather StatementCYSGoshen57 min
Jun 6, 7:52 PM MDTSpecial Weather StatementCYSLaramie53 min
Jun 6, 8:53 PM MDTSpecial Weather StatementCYSLaramie67 min
Jun 6, 8:54 PM MDTSpecial Weather StatementCYSGoshen51 min
Jun 6, 10:45 PM MDTSpecial Weather StatementCYSLaramie60 min
Jun 6, 10:48 PM MDTAreal Flood AdvisoryCYSGoshen, Laramie3 hr
Jun 6, 11:25 PM MDTFlash Flood WarningCYSLaramie2 hr
Jun 7, 9:45 AM MDTSpecial Weather StatementCYSLaramie90 min
Jun 7, 11:07 AM MDTSpecial Weather StatementCYSAlbany53 min
Jun 7, 12:00 PM MDTFlash Flood WatchCYSGoshen, Laramie9 hr
Jun 7, 12:11 PM MDTSpecial Weather StatementCYSConverse64 min
Jun 7, 12:43 PM MDTSpecial Weather StatementCYSNiobrara47 min
Jun 7, 2:10 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte65 min
Jun 7, 2:30 PM MDTSevere Thunderstorm WarningCYSConverse46 min
Jun 7, 2:49 PM MDTSpecial Weather StatementCYSLaramie56 min
Jun 7, 2:51 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte54 min
Jun 7, 2:54 PM MDTTornado WarningCYSPlatte51 min
Jun 7, 3:22 PM MDTSpecial Weather StatementCYSLaramie38 min
Jun 7, 3:44 PM MDTTornado WarningCYSGoshen, Platte46 min
Jun 7, 3:58 PM MDTSpecial Weather StatementCYSLaramie47 min
Jun 7, 4:00 PM MDTSpecial Weather StatementCYSLaramie45 min
Jun 7, 4:15 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie45 min
Jun 7, 4:22 PM MDTSevere Thunderstorm WarningCYSLaramie38 min
Jun 7, 4:29 PM MDTTornado WarningCYSLaramie46 min
Jun 7, 4:29 PM MDTTornado WarningCYSGoshen, Platte31 min
Jun 7, 4:52 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte53 min
Jun 7, 4:59 PM MDTSevere Thunderstorm WarningCYSLaramie61 min
Jun 7, 5:16 PM MDTTornado WarningCYSLaramie44 min
Jun 7, 5:23 PM MDTFlash Flood WarningCYSLaramie2 hr
Jun 7, 5:29 PM MDTFlash Flood WarningCYSLaramie, Platte2 hr
Jun 7, 5:52 PM MDTTornado WarningCYSLaramie38 min
Jun 7, 5:57 PM MDTSevere Thunderstorm WarningCYSLaramie63 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.